Alert archive / California / Small Craft Advisories in 2022

Small Craft Advisory 57, NWS Eureka, CA

May 9, 2022

NWS Eureka, CA issued this small craft advisory at May 9, 2022, 2:48 AM PDT. It took effect at May 9, 2022, 3:00 AM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
May 9, 2022, 2:48 AM PDT (09:48 UTC)
In effect from
May 9, 2022, 3:00 AM PDT
Expired
May 9, 2022, 8:40 PM PDT
In force
18 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

593 
WHUS76 KEKA 090948
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
248 AM PDT Mon May 9 2022

PZZ450-091800-
/O.EXP.KEKA.SE.W.0019.000000T0000Z-220509T1000Z/
/O.NEW.KEKA.SC.Y.0057.220509T1000Z-220509T2200Z/
Pt St George to Cape Mendocino out 10 nm-
248 AM PDT Mon May 9 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...
...HAZARDOUS SEAS WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING...

* WHAT...Seas 7 to 11 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-091800-
/O.EXP.KEKA.SE.W.0019.000000T0000Z-220509T1000Z/
/O.NEW.KEKA.SC.Y.0057.220509T1000Z-220509T2200Z/
Cape Mendocino to Pt Arena out 10 nm-
248 AM PDT Mon May 9 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...
...HAZARDOUS SEAS WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING...

* WHAT...Seas 8 to 12 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-091800-
/O.EXP.KEKA.SE.W.0019.000000T0000Z-220509T1000Z/
/O.NEW.KEKA.SC.Y.0057.220509T1000Z-220509T2200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
248 AM PDT Mon May 9 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...
...HAZARDOUS SEAS WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING...

* WHAT...Northwest winds 5 to 15 kt and seas 9 to 11 feet 
  expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-091800-
/O.EXP.KEKA.SE.W.0019.000000T0000Z-220509T1000Z/
/O.NEW.KEKA.SC.Y.0057.220509T1000Z-220509T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
248 AM PDT Mon May 9 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...
...HAZARDOUS SEAS WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING...

* WHAT...Northwest winds 5 to 15 kt and seas 9 to 12 feet 
  expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
478 
WHUS76 KEKA 091522
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
822 AM PDT Mon May 9 2022

PZZ450-455-470-475-092200-
/O.CON.KEKA.SC.Y.0057.000000T0000Z-220509T2200Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
822 AM PDT Mon May 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WHAT...Seas 8 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm, Pt St George 
  to Cape Mendocino 10 to 60 nm, Cape Mendocino to Pt Arena out 
  10 nm and Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
341 
WHUS76 KEKA 092134
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
234 PM PDT Mon May 9 2022

PZZ450-455-470-475-100545-
/O.EXT.KEKA.SC.Y.0057.000000T0000Z-220510T0600Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
234 PM PDT Mon May 9 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Seas 7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm, Pt St George 
  to Cape Mendocino 10 to 60 nm, Cape Mendocino to Pt Arena out 
  10 nm and Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
602 
WHUS76 KEKA 100340
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
840 PM PDT Mon May 9 2022

PZZ450-455-470-475-100445-
/O.CAN.KEKA.SC.Y.0057.000000T0000Z-220510T0600Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
840 PM PDT Mon May 9 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

Relatively calmer conditions have developed across the waters this
evening.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 8, 2:22 PM PDT, 12 hours 26 minutes earlier.

Area forecast discussion, May 8, 2:22 PM PDT, 12 hours 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
222 PM PDT Sun May 8 2022

.SYNOPSIS...Showers producing coastal hail and mountain snow will
persist across the region through Tuesday. In addition, morning
temperatures will be cold across interior valleys. Another round
of rain is expected Thursday and Friday, followed by drier and
warmer conditions next weekend.

&&

.DISCUSSION...An upper low was centered over WRN OR/WA this
afternoon, with a shortwave impulse rounding the base of the low
over NRN CA. Vigorous shower and isolated thunderstorm development
has occurred with the impulse during much of Sunday. Strong
persistent shower development being driven upslope/inland across
NWRN CA due to deep-layer westerly wind profiles combined with 700
mb temperatures near -14 C will aid in periods of heavy snow
through this evening for elevations at or above 2500 feet MSL. In
addition, small hail accumulations will be possible near sea
level, particularly across Humboldt and Del Norte Counties.
Otherwise, showers are forecast to diminish late tonight, and
skies may partially clear. Freezing temperatures will be probable
across interior valleys as a result.

Another upper wave is forecast to pivot eastward across the region
Monday morning into the afternoon. Widespread shower development
will accompany the passing wave, and thermodynamic profiles will
be marginally supportive of isolated thunderstorm development. In
addition, snow levels from 2500-3000 feet MSL will aid in
additional periods of light snow across the interior mountains
throughout much of Monday. Showers will then clear the region
Monday night as the boundary layer cools/stabilizes. That process
combined with a cold deep-layer airmass will favor another round
of widespread freezing interior valley temperatures. The interior
highlands will then experience renewed shower development during
Tuesday afternoon as a cold upper trough gradually shifts east
across NRN CA.

Later this week, another upper low is forecast to move east across
the PACNW. Multi-model guidance shows a southward trailing surface
cold front entering NWRN CA Thursday afternoon. That feature is
expected to force another round of rain for locations mainly north
of Cape Mendocino through Friday. An upper ridge is then forecast
to amplify over the West Coast during Saturday which will support
drier weather and warmer temperatures during next weekend.

Garner

&&

.AVIATION...Very active weather day around northwest CA impacting
all terminals with frequent showers, hail, gusty winds and
occasional lighting. Strongest winds accompanied the heavier
showers with gusts in the upper 20-30 kt range. This pattern will
continue through much of the next taf cycle as an unseasonably
strong and upper low pressure system slides across the region
providing a moist unstable airmass. Forecast model soundings and
HREF indicate ceilings will remain elevated around 2000 to 3000
feet for the remainder of the early evening allowing for mostly
MVFR conditions. IFR conditions, however, will occur in and around
showers. Gradually clearing and mostly VFR conditions and a
reduction of shower activity is anticipated late this evening as
the trough axis gradually moves east out of the area.

&&

.MARINE...Strong west and northwesterly breezes were observed
today in response to a very active and un-seasonably strong storm
system moving east across the coast. Winds ramped up with near
gale force gusts in the outer waters supporting the the current
gale warnings In addition to the winds, a westerly swell will
quickly rose this afternoon accompanied by a large wind chop.
Given the combined sea state...Hazardous seas warnings are in
effect throughout the waters through this evening. Models show
winds and seas steadily calming early Monday with calm to gentle
breezes and seas dropping below 10 feet. Moderate northerly winds
look to ramp back up Tuesday with calmer conditions later in the
week.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Freeze Warning from 1 AM to 8 AM PDT Monday for CAZ102-
     104>111-114-115.

     Winter Storm Warning until 11 PM PDT this evening for
     CAZ102-105>108-111.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 3 PM PDT this afternoon for
     PZZ450-455.

     Hazardous Seas Warning until 9 PM PDT this evening for
     PZZ450-455.

     Hazardous Seas Warning until 9 PM PDT this evening for
     PZZ470.

     Gale Warning until 9 PM PDT this evening for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, May 8, 8:07 AM PDT, 18 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
807 AM PDT Sun May 8 2022

CAZ101-103-104-109-112-113-115-091515-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Southern Lake-
807 AM PDT Sun May 8 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-105>108-111-091515-
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northeastern Mendocino Interior-
807 AM PDT Sun May 8 2022

...WINTER STORM WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PDT MONDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Winter Storm Warning is currently in effect.
A Freeze Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A Freeze Warning is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ110-114-091515-
Northwestern Mendocino Interior-Northern Lake-
807 AM PDT Sun May 8 2022

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PDT MONDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Freeze Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A Freeze Warning is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 3:14 AM PDTFrost AdvisoryEKADel Norte, Humboldt29 hr
May 9, 3:14 AM PDTFreeze WarningEKAHumboldt, Mendocino29 hr
May 9, 3:14 AM PDTHard Freeze WarningEKADel Norte, Humboldt, Lake, Mendocino, Trinity29 hr

Nearby

Small Craft Advisories in California, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.